MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-28
Medical Device Problem Codes Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the right coronary artery (rca) was closed and the left anterior descending (lad) was heavily calcified.A 2.5x12mm unspecified balloon was used; however did not produce results therefore, shockwave was performed and was able to move the balloon more distal.A 2.75x38mm xience skypoint was advanced and it was noted patient was on impella.Ejection fraction was wasn't good, patient was very sick.The stent was deployed; however, distal portion of stent was not fully apposed due to the heavy calcium.A 2.5x15 non-compliant balloon was used to try to open up the stent where it did not expand, but was unsuccessful.A 3.0 unspecified balloon was used with a higher pressure, around 16 atmospheres (atms), then went with 3.5 non-compliant balloon and inflated to 16 atms again and stent expanded.Perforation was observed and pressure started dropping, which epinephrine and levophed drips were given.Patient still on impella and took another balloon for perforation, did tamponade, held pressure with balloon for a couple minutes.The unspecified guide catheter with unspecified guide wire slipped out as the guide catheter tilted upwards and the vessel was more downward trajectory.It was noted there was not great guide support.Rewiring was attempted for three minutes; however, unsuccessful as no wire could cross the xience stent.Patient went into cardiac arrest and cardiopulmonary resuscitation was performed but patient expired.Per the physician, the xience skypoint did not cause or contribute to patient's death.Clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and treatments appear to be related to the operational context of the procedure; however, a cause for the subsequent treatments patient effects cannot be determined.It was reported that the stent delivery system (sds) interacted with the patient¿s heavily calcified lesion, resulting in difficulty crossing the lesion.Additionally, it was reported that the lesion calcification also contributed to the stent failing to fully appose to the wall (patient-device incompatibility).Per the physician, the xience skypoint did not cause or contribute to patient's death.The reported patient effect of low blood pressure / hypotension, perforation, death, and cardiac arrest are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20192933
Report Number2024168-2024-10690
Device Sequence Number7517729
Product Code NIQ
UDI-Device Identifier08717648233203
UDI-Public(01)08717648233203(17)270304(10)4030841
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-28
Device Catalogue Number1804275-38
Device Lot Number4030841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X15 NON-COMPLIANT BALLOON; 3.5 NON-COMPLIANT BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale